I am bipolar II and have been taking 300mg of Lamictal for a few years. My depression is getting quite bad again. I have no motivation, in fact it’s jard to even get up and get dressed. I am worried about increasing my dose anymore but I am not sure what else to do. I am on Seroquel and Prystique as well
I don’t know anything about the first medication you mentioned. I also have bi-polar 11. I’ve taken seroquel before while in the hospital. I was gaining a pound every other day, but I did feel better. Stopped taking it. If this helps I take 500mg. of depokote and 150mg + 75mg Wellbutrin a day. Have been taking this for yrs. These two meds changed my life !!! Google these see what you think. Good luck
" In the clinical trials, doses up to 400 mg/day as monotherapy were evaluated; however, no additional benefit was seen at 400 mg/day compared with 200 mg/day [see Clinical Studies (14.2)]. Accordingly, doses above 200 mg/day are not recommended."
Hi, Md! You don't mention the doses of Pristiq and Seroquel that you're taking or how long you've been taking them, but if your depression is returning it's time to re-evaluate your "cocktail". Is your doctor aware of your depressive symptoms?
I'm on 200mg of Lamictal amd 350mg Topamax but was on 400mg Lamictal only. I switched pdocs and my new doc backed off the Lamictal and added Topamax because I was having the very experience you are. I feel human again. Communicate with your pdoc about what's going on. They can help you.
I've taken 400mg daily dose of Lamictal for years. (200mg bid.) I've also taken the other meds you listed, but both just caused extreme weight gain with no benefits.
Among other physical & mental health disorders, I have Bi Polar I & Major Depressive Disorder.
Someome on this thread refrenced a clinical study on the safety/effectiveness of the (total daily) dose of 400mg Lamictal. I found that same article years back.
From information you provided, along with my personal experience & the clinical information previously posted... I beleive an increase would be safe.
I've tried most every SSRI/SNRI, anti-psychotic & other types of meds. Lamictal is my miracle drug. Few years ago, I switched doctors & was ill advised to stop the Lamictal. HUGE MISTAKE. Thankfully I was prescribed it again. Just proves (personally) that it's a wonderful medication for bipolar & depression.
Hope you feel better very soon. You are not alone. Take care
I took Lamictal many years ago and was taking 400 mg a day. Now they don't think anything above 200 helps symptoms anymore. I'm trying it again right now and only take 50 mg at bedtime. My Dr is slowly upping the dose. I agree that anything over 200 is a waste. All it did at 400 mg was make me tired and lethargic. Let us know what happens. Wish you well.
- Lamictal Information for Consumers
- Lamictal Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lamictal (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 3 Dec 2013 • 3 answers
Updated 20 Jan 2014 • 3 answers
Updated 18 Feb 2015 • 4 answers
Updated 26 Sep 2018 • 4 answers
Updated 23 Jul 2018 • 3 answers